Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 83, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 23, 2022, 5:06 AM EDT for 4 counties in Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2022, 5:06 AM EDT (09:06 UTC)
- Expired
- May 23, 2022, 5:45 AM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chattahoochee County, GA, Harris County, GA, Muscogee County, GA, Talbot County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WUUS52 KFFC 230906
SVRFFC
GAC053-145-215-263-230945-
/O.NEW.KFFC.SV.W.0083.220523T0906Z-220523T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
506 AM EDT Mon May 23 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Eastern Muscogee County in west central Georgia...
Northeastern Chattahoochee County in west central Georgia...
Western Talbot County in west central Georgia...
Eastern Harris County in west central Georgia...
* Until 545 AM EDT.
* At 506 AM EDT, a severe thunderstorm was located over North Fort
Benning, or 12 miles north of Cusseta, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Manchester, Waverly Hall, Woodland, North Fort Benning, Upatoi,
Ellerslie, Flat Rock, F.d. Roosevelt State Park, Vista Terrace,
Baughville, Flint Hill, Olive Branch, Box Springs, Midland,
Eelbeck/West Fort Benning and Sand Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and
widespread significant wind damage. Although a tornado is not
immediately likely, it is best to move to an interior room on the
lowest floor of a building. This storm may cause serious injury and
significant property damage.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3287 8483 3287 8475 3286 8475 3284 8470
3285 8457 3287 8452 3250 8465 3249 8466
3248 8466 3238 8469 3241 8490
TIME...MOT...LOC 0906Z 191DEG 35KT 3248 8478
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:17 AM EDT, 49 minutes earlier.
Area forecast discussion, May 23, 4:17 AM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 417 AM EDT Mon May 23 2022 ...Wet, unsettled pattern expected to clear by the weekend... .SHORT TERM /Today through Tuesday/... A hybrid low-pressure system is forecast to move through the northern forecast area this morning, bringing widespread rains to the forecast area for the first time in a while for some local spots. We describe the system as 'hybrid' because it sits on the dividing line of true tropical, warm-core, symmetric low pressure systems, and mid-latitude cyclones which exhibit more cold-core, asymmetric properties. This low-pressure system is supported by a weak, upper-level trough, but the surface low-pressure is the more dominate organizing feature located in the warm, moist sector of a broader synoptic system. The low also has an organized rain shield on its right-front quadrant with an associated low-level jet of 30- 35kts between 850-700 hPa but doesn't appear to have associated frontal/baroclinic zones. Either way, several waves and bands of showers and thunderstorms are expected throughout the morning and into the early afternoon with the low center expected to push through North Georgia this afternoon. A Marginal risk for severe storms will be possible, in part due to a strong low-level jet which could enhance the northern outflow of water-loaded downdraft regions in any stronger storms that develop in organized bands of convection. In the wake of this low pressure system, the environment will remain in a warm, moist airmass, with cloudy skies and deep moisture with PWATs over 1.6 inches and some weak instability. A plume of enhanced PWATs near 2 inches may be a catalyst for further storm development in the afternoon along a pseudo-frontal boundary, but placement of this boundary and intensity of any shower/storm development is yet to be determined. A brief break in the precip is expected overnight, but by tomorrow scattered sporadic clusters of showers and thunderstorms will return. These conditions will occur as an amplifying Rossby Wave train amplifies over the eastern and central CONUS with strong south- southwesterly flow over the Southeastern US, setting up an active pattern headed into the long term. Further bands or weak-meso lows could organize convective development tomorrow as well, but no where near the same extent of the system passing through the area today. Thiem .LONG TERM /Tuesday Night through Sunday/... Extended period kicks off with persistent, moist air mass positioned over the Southeast as it gets caught in the periphery of the high pressure ridge to the east, and a progressive trough to the west. As the low traverses the Plains and approaches the region Thursday afternoon, the combination of the anchored ridge and reinforcing southerly flow will keep anomalously high precipitable water values near 2 inches over the state. Diurnal showers and thunderstorms are expected Thursday, with better coverage in the afternoon and evening, but not fully shutting off overnight. QPF is highest over far north Georgia where orographic lift and better moisture will support periods of heavy rainfall. In this area, rainfall totals of 2 inches or more are possible, with generally 1-1.5 inches generally along and north of the fall line, and 0.3 to 0.5 over the southeastern zones. An experimental Day 4 Slight Risk of Excessive Rainfall from WPC includes portions of northeast Georgia and will continue to be monitored. Recent dry conditions should prevent widespread issues from the heavy rainfall, accumulations through the short term period could prime portions of the state for more of a response. At this time, flooding risk still appears limited. Models continue to show some promise ending the precipitation by Friday afternoon as parent low lifts to the northeast and surface front pushes east and south across the state -- just in time for the holiday weekend. Behind the front, northwestly flow and high pressure at the surface will keep dry conditions in place through Sunday, with mild temperatures through the week returning to the mid to upper 80s by Saturday. LGB/31 && .AVIATION... 06Z Update... Chaotic aviation fcst through the TAF period with several waves of potential SHRA/TSRA possible. Initial wave of RA in fcst area from 06-18Z, with SCT SHRA/TSRA coverage from 18Z through 03Z. Lower MVFR/IFR CIGs/VSBYs expected in north and western areas through most of the TAF period starting around 10Z. Overnight CIGs expected to lower once again to IFR/LIFR levels at ATL/AHN/CSG sites. Lowered VSBYs likely with heaviest rains. Winds expected to start out of the east with gradual shift clockwise through the period, and fcst to go east to west at ATL around 17Z. //ATL Confidence...06Z Update... Medium confidence on precip coverage/timing after 15Z. Medium confidence on IFR/MVFR timing. High confidence on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 79 64 81 63 / 70 70 50 50 Atlanta 77 65 81 66 / 80 50 50 40 Blairsville 71 59 78 60 / 90 50 50 50 Cartersville 76 62 83 64 / 80 40 50 40 Columbus 80 66 85 67 / 70 50 50 30 Gainesville 75 64 81 64 / 80 60 50 50 Macon 85 66 86 65 / 70 50 50 30 Rome 77 61 84 65 / 80 30 40 40 Peachtree City 78 63 83 64 / 70 50 50 30 Vidalia 89 69 89 68 / 60 50 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....31 AVIATION...Thiem
Hazardous weather outlook, May 23, 4:17 AM EDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 417 AM EDT Mon May 23 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 417 AM EDT Mon May 23 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are possible through this evening. Some storms may be strong to severe and capable of producing gusty winds, locally heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of thunderstorms each day from Tuesday through Friday. Some of the storms each day may be strong and capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 5:29 AM EDT | Special Weather Statement | FFC | Talbot, Upson | 31 min |
| May 23, 6:37 AM EDT | Special Weather Statement | FFC | Butts, Lamar, Pike, Spalding | 23 min |
| May 23, 7:09 AM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 36 min |
| May 23, 7:12 AM EDT | Special Weather Statement | FFC | Henry | 33 min |
| May 23, 7:23 AM EDT | Special Weather Statement | FFC | Lamar, Spalding | 37 min |
| May 23, 7:44 AM EDT | Special Weather Statement | FFC | Newton, Walton | 31 min |
| May 23, 7:54 AM EDT | Special Weather Statement | FFC | Crisp, Dooly | 36 min |
| May 23, 8:12 AM EDT | Special Weather Statement | FFC | Hancock | 33 min |
| May 23, 8:25 AM EDT | Special Weather Statement | FFC | Barrow, Walton | 35 min |
| May 23, 8:39 AM EDT | Special Weather Statement | FFC | Greene | 36 min |
| May 23, 8:42 AM EDT | Special Weather Statement | FFC | Bleckley, Pulaski, Twiggs, Wilkinson | 33 min |
| May 23, 8:45 AM EDT | Special Weather Statement | FFC | Clarke, Jackson, Oconee | 30 min |
| May 23, 9:36 AM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Warren, Washington | 24 min |
| May 23, 9:59 AM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 31 min |
| May 23, 3:06 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
| May 23, 3:17 PM EDT | Special Weather Statement | FFC | Jefferson | 13 min |
| May 23, 3:33 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| May 23, 3:42 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| May 23, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 23 min |
| May 23, 4:10 PM EDT | Special Weather Statement | FFC | Treutlen | 35 min |
| May 23, 4:26 PM EDT | Special Weather Statement | FFC | Jefferson | 19 min |
| May 23, 4:30 PM EDT | Special Weather Statement | FFC | Emanuel | 15 min |
| May 23, 4:47 PM EDT | Special Weather Statement | FFC | Emanuel | 13 min |
| May 23, 5:50 PM EDT | Special Weather Statement | FFC | Dooly, Sumter | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.